There could be a number of factors, so here’s a few things to think about:
- You may simply be hitting some limits with the progressive overload.
Given where your height, bodyweight, and bench are, I think this is unlikely.
However, you may benefit from dropping the frequency or intensity a bit, just to see if your body needs some extra recovery; given what it’s currently dealing with, it may have too many stressors to adequately recover from the workload. At first, I’d probably just drop 10% from all your weights and work back up, and see where the problem is. If you’re fine with the lighter weights, but start hitting issues when you get back to where you are now, it can mean something different than if you blow by where you are currently, which is something different than if you struggle even with the lighter weights.
Also, it’s perfectly normal for there to be some fluctuation in strength workout-to-workout.
- You may have made changes to your diet where you’re not producing enough testosterone.
Dietary cholesterol, saturated fats, and magnesium, zinc, b6, others, are important to have in order to adequately recover and grow from strength work. You can try increasing your intake of eggs, leafy greens (kale, spinach, watercress, the like) and other cruciferous vegetables (broccoli) and see how that affects things.
- You may not be getting enough energy from the foods you eat.
Since you say you’re gaining weight, this doesn’t really sound to be an issue. However, if your diet is skewed heavily toward protein, I’d make sure you’re getting plenty of carbs too. If your protein isn’t coming primarily from chunks of meat, I’d make sure you’re getting enough fat (olive and coconut oil are good sources).
- The antidepressant may just not agree with your body chemistry.
There are lots and lots of variations in how people respond to drugs; antidepressants are no exception. In my own experience, one caused me to be very very sleepy, so I switched that out. Another killed my libido, so I switched that out. Yet another increased depression symptoms, so I got off that.
It will take some trial and error with your doctor to find what will and won’t work for you. Personally, I think the increased sleepiness is due to the drug itself, and I would mention that to your doctor so that you can try something else that doesn’t have that side effect on you.
- Other nutritional factors.
Getting my vitamin D levels up way beyond recommended levels (10k IU a day for a couple months), as well as consistently taking fish oil (3+ g a day), seem to help significantly with the mental side of things. Many people seem to have the same experience; once they get their D and Omega 3 levels up, they feel better, think clearer, focus better, etc. I’d say it’s worth a shot.
Hope there’s something in there that helps.[/quote]
Thanks for the long reply, some things to look at for sure.
I deload regularly, every 8 weeks, might bring that down to every 6. The routine I follow incorporates deload weeks, it’s basically Lyle McDonald’s Generic Bulking Routine (upper/lower) with added delt work. Deload is usually 2 weeks, first week at 80%, second at 90% and then back at 100% for 8 weeks.
I believe my diet is good and balanced, I’m bulking at 3300 calories, 330 carbs, 110 fats, 248 protein. I could maybe drop a bit of protein for some more carbs, but I don’t believe I’m that far off that it would make a big difference. My diet is nearly all whole foods, I only use a shake PWO. Good variety of proteins too, chicken, turkey, steak, haddock etc. Most of my fats tend to come from adding EV Olive Oil to meals and cashew nuts.
I’ve got an appointment on Thursday that I’ve brought forward with my Psych to discuss medication, I’d like a change, because I’ve noticed my mood dropping again recently, and the sides from what I’m taking are becoming harder to manage as I try to re-integrate into a normal life routine after a somewhat withdrawn life for the previous few months. The drug was good at doing what it’s supposed to, which was balancing my mood, and the sides weren’t such an issue when I didn’t have any responsibility for a period, but now the sides are holding me back.